Author Topic: Candida/Yeast overgrowth during withdrawal  (Read 3189 times)

[Buddie]

Candida/Yeast overgrowth during withdrawal
« on: January 07, 2010, 06:18:42 pm »
Hello

I'm about 5 months off klonopin and still have some lingering s/x's and feeling sick or tired with g/is issues most of the time. Was directed to check or see if candida/yeast overgrowth has occurred in my since I got off the klonopin and is slowing my healing and recovery s/x's and maybe exasperating other issues. Was wondering if anyone has any experience with candida/yeast problems? How you were tested for it and how you treated it? I read about a saliva in water in test that shows if you have an overgrowth but don't know how reliable that test is. I currently take a probiotic everyday along with a multi-vitamin, kefir yogurt and a garlic supplement. I read about the diet that helps where you must eliminate all sugars for a couple of weeks to kill off the overgrowth but find it will be very hard for me to adhere to this diet. Also thought about detoxing but would like to hear from others if it helped them. After reading the "Yeast Connection" by Dr. Crooks alot of the symptoms seem to fit my issues. What do you guys think? Any advice or suggestions out there?

Sid
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Candida/Yeast overgrowth during withdrawal
« Reply #1 on: January 07, 2010, 07:15:57 pm »
I always felt that being on benzos and/or withdrawing from them may contribute to a lowered immune function. I got a mild case ofchicken pox from my nephews after they got their vaccines. And I'd already had it as a child!

It sounds like you are doing everything right. Sugar feeds yeast, so reducing it in your diet as much as possible is very helpful. This includes white, refined grains. White bread, pasta, etc. No sugar in your yogurt. That defeats the purpose!
I know there are tests for vaginal and intestinal candida, but as far as systemic, I"m not sure how they test for that.

That all said, there is a good chance it's not candida at all. Intestinal symptoms are common in benzo withdrawal. Your digestive/intestinal tract is loaded with GABA receptors. It may still take a bit longer before you feel better.  
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Candida/Yeast overgrowth during withdrawal
« Reply #2 on: January 07, 2010, 07:33:31 pm »
Hey Sid :)

I knew this ? sounded familiar...[...] had posted about it before. Here is a link to that discussion:

http://www.benzobuddies.org/forum/index.php?topic=14525.msg212682#msg212682

JB :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Candida/Yeast overgrowth during withdrawal
« Reply #3 on: January 08, 2010, 02:12:06 am »
Hi Sid,

I had major problems with candida once I got off Klon.  It wasn't clear exactly what was happening at the time, but I knew I'd had candida problems before.  Testing is often by stool sample (woohoo) but I wouldn't bother.  It's easy enough to know if it's a problem by giving yourself the treatment.  If you feel better in a few days, then you know. 

 And the treatment is to stop feeding the yeast with sugar (sorry, it will take more than a couple weeks of no sugar -- more like 3-6 months, but don't worry, cheating sometimes still works), kill the yeast with yeast-killing supplements, and take probiotics to repopulate good bacteria in the gut. 

I knew I was having another problem during Klon w/d's when my blood sugar started dropping, even soon after I'd eating a meal.  Also, any kind of yeast infection anywhere on the body is a good clue.  And you probably know the other candida symptoms by now -- they're very similar to s/x of lots of other maladies (like chronic fatigue syndrome, fibromyalgia, etc.) -- e.g. GI upset, bloating, constipation, diarrhea, headaches, fatigue, body aching, joint pain, brain fog, anxiety, insomnia, inability to focus -- and on and on.  It's a very long list of possible symptoms. 

Hmmm, sound familiar to benzo w/d symptoms?  Well, they are. 

IMO, the "benzo belly" that some of us get during and after w/d's is because 1)  benzo's mess up carbohydrate metabolism in some fashion (from the brain), in some people, and 2)  the w/d process stimlulates the candida problem, which was ALREADY THERE to begin with, or was ripe to get worse.  I remember the early w/d days of feeling nauseous and sick most of the day, then feeling ravenous at night -- unable to stop eating whatever was in front of my face, sugar or not.  That was so unlike me. 

Candida overgrowth is so extremely common in a huge percentage of everyone (as are parasites, and candida are parasites) but many people are lucky enough to not have any symptoms of it.  UNTIL something gets them growing....antibiotics, going wild with sugar, benzo w/d's, etc. 

It took me months and months to get rid of the candida (and benzo belly) this time, unlike other times (prebenzos). 

Sid, you will feel so much better from not eating sugar, it will be well worth it.  And the emotional pain and discomfort of not being able to eat sugary things  :'( is only short-lived -- just a few days or a week of discipline.  After that, you lose your taste for it, and even milk tastes really sweet (well, probably because it is). 

[...]

ps.  can anyone remember the name of the BB member who wrote a lot about candida in his blog recently?  Like a few months ago?  Maybe Sid could go back and read that....
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Candida/Yeast overgrowth during withdrawal
« Reply #4 on: January 08, 2010, 05:40:14 am »
tests thru natureopath.. can check your candida as well! food sentivity test.. mine is out the roof.. what a surprise....which plays huge role in our energy levels as well.. and how we absorb our nutrients/foods properly... if too much yeast in our system! not good.. yes.. takes alot of dedication in diet change......to cleanse and get rid of it! this is what i will be doing too once im off my poison, clonaz..
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Candida/Yeast overgrowth during withdrawal
« Reply #5 on: January 08, 2010, 01:52:25 pm »
Thank you all for the responses so far regarding this subject. I know getting off sugar will do me good whether I have that overgrowth or not, especially concerning fatigue, anxiety and heart palps which still plague me. I checked out the other posts concerning this topic and will use as much information as I can absorb. Was wondering about that saliva in water test and if it is even accurate or can give you a good indicator or not? My test showed those strings in the water which would indicate candida, but was wondering what is normal and if everyone has those strings? Thank you  Hope, [...], [...], JB and fellow test monkey MJ.  :smitten:

Sid
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Candida/Yeast overgrowth during withdrawal
« Reply #6 on: January 11, 2010, 03:25:43 am »
Monkey see moneky do....

MJ :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Candida/Yeast overgrowth during withdrawal
« Reply #7 on: January 13, 2010, 05:08:12 am »
Hi Sid,

Just wanted to say....when I first started the candida program at about 2 or 3 months off Klon, I got a huge boost in energy.  It was my first big "break" or window from w/d's.  A big turning point. 

Can't wait to see how it goes for you!

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.